Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 321, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 14, 2005, 6:42 PM CDT for Garza County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2005, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 14, 2005, 7:17 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 3:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 142342
SVRLUB
TXC169-150030-
/O.NEW.KLUB.SV.W.0321.050914T2342Z-050915T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
642 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARZA COUNTY IN NORTHWEST TEXAS
* UNTIL 730 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTH OF JUSTICEBURG...OR 22 MILES SOUTH OF POST...MOVING NORTHEAST
AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE ALAN HENRY
AND JUSTICEBURG.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3296 10133 3301 10127 3302 10127 3311 10117
3312 10117 3321 10106 3322 10106 3323 10104
3296 10105
$$2 follow-up statements
000
WWUS54 KLUB 142355
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
655 PM CDT WED SEP 14 2005
TXC169-150030-
/O.CON.KLUB.SV.W.0321.000000T0000Z-050915T0030Z/
GARZA TX-
655 PM CDT WED SEP 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR GARZA
COUNTY...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JUSTICEBURG...OR 18 MILES SOUTHEAST OF POST...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE JUSTICEBURG AND
LAKE ALAN HENRY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
LAT...LON 3296 10133 3301 10127 3302 10127 3311 10117
3312 10117 3321 10106 3322 10106 3323 10104
3296 10105
$$000
WWUS54 KLUB 150017
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT WED SEP 14 2005
TXC169-150026-
/O.CAN.KLUB.SV.W.0321.000000T0000Z-050915T0030Z/
GARZA TX-
716 PM CDT WED SEP 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR GARZA COUNTY IS CANCELED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS
WEAKENED BELOW SEVERE LIMITS AND HAS MOVED OUT OF THE COUNTY.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT.
LAT...LON 3296 10133 3301 10127 3302 10127 3311 10117
3312 10117 3321 10106 3322 10106 3323 10104
3296 10105
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:53 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 14, 2:53 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 253 PM CDT WED SEP 14 2005 .SHORT TERM... ATMOSPHERE IS PRIMED FOR CONVECTION ACROSS THE REGION. WEAK COLD FRONT HAS MOVED SOUTH TO NEAR A LEVELLAND TO LUBBOCK TO PADUCAH LINE WHILE DRYLINE HAS MIXED EASTWARD ALONG A MIDLAND TO LUBBOCK TO PLAINVIEW LINE. STILL CAPPED NEAR TRIPLE POINT WITH MID LEVEL CLOUDS EXPANDING NORTHEAST AHEAD OF LARGE SCALE ASCENT. STRONG 300-500 MB WINDS WILL INCREASE VERTICAL SHEAR AND ALLOW FOR STORM ROTATION ENHANCING UPDRAFTS IN ENVIRONMENT WITH ALREADY MODERATE INSTABILITY OVER THE ROLLING PLAINS WHERE DEEPER MOISTURE EXISTS WITH DEWPOINTS IN THE UPPER 60S. ALL OF THIS SPELLS DEEP MOIST CONVECTION WITH STORMS QUICKLY TAKING ON SUPERCELL CHARACTERISTICS WITH MID LEVEL MESOS. FRONT/OUTFLOW BOUNDARIES WILL ENHANCE STORM RELATIVE HELICITY AND INCREASE TORNADO POTENTIAL. THUNDERSTORMS WILL LIKELY EVOLVE INTO MESOSCALE CONVECTIVE SYSTEM LATE EVENING INTO THE OVERNIGHT HOURS...WITH LOCALLY HEAVY RAIN AND FLOODING A POSSIBILITY. ACTIVITY WILL SHIFT TO THE SOUTH AND EAST ON THURSDAY AS SHORTWAVE TROUGH MOVES EAST ACROSS OKLAHOMA. .LONG TERM... UPPER LEVEL RIDGE LOOKS AS IF IT WILL BUILD IN ACROSS NM AND WEST TEXAS FRIDAY AND SATURDAY WITH DRIER CONDITIONS...AND TEMPERATURES BACK UP ABOVE SEASONAL NORMALS. RIDGE IS PROGGED BY MEDIUM RANGE MODELS TO BUILD EASTWARD TOWARD THE LOWER MISS VALLEY SUNDAY...FOLLOWED BY RISING HEIGHTS AGAIN OVER THE SRN ROCKIES AND SRN HIGH PLAINS BY MIDWEEK. THUS VERY LOW POPS THROUGH THE EXTENDED PERIOD. JAMES && .PRELIMINARY POINT TEMPS/POPS... FRIONA 56 82 59 87 / 50 30 20 10 TULIA 60 81 59 86 / 60 30 20 10 PLAINVIEW 61 82 62 85 / 60 30 20 10 LEVELLAND 62 84 62 86 / 50 30 20 10 LUBBOCK 62 83 65 87 / 50 30 20 10 BROWNFIELD 63 87 63 90 / 50 30 20 10 CHILDRESS 63 82 67 89 / 60 30 20 10 SPUR 64 86 67 88 / 60 50 40 10 ASPERMONT 69 87 69 91 / 50 50 40 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/06
Hazardous weather outlook, Sep 14, 11:45 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NWS AMARILLO TX 1145 AM CDT WED SEP 14 2005 TXZ021>044-151645- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1145 AM CDT WED SEP 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN SOUTH PLAINS...SOUTHEAST PANHANDLE...AND LOW ROLLING PLAINS THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM SILVERTON TO LUBBOCK TO POST. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE REMAINDER OF THE SOUTH PLAINS AND SOUTHWEST PANHANDLE. A VIGOROUS UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST COAST LATER TODAY WITH A VERY MOIST AND UNSTABLE AIRMASS LYING ACROSS THE REGION. ALSO...A FRONTAL BOUNDARY WILL BE IN PLACE ACROSS THE SOUTHERN PANHANDLE AND WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. GIVEN THE STRONG WINDS ALOFT ALONG WITH THE MODERATE INSTABILITY...SUPERCELL THUNDERSTORMS ARE EXPECTED WITH THE THREAT OF ISOLATED TORNADOES...VERY LARGE HAIL...AND DAMAGING THUNDERSTORM WIND GUSTS. LATER THIS EVENING AND TONIGHT...THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A MESOSCALE CONVECTIVE SYSTEM WITH THE PRIMARY THREAT GRADUALLY BECOMING HEAVY RAINFALL AND LOCALIZED FLOODING. FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHEAST PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. ISOLATED TWO TO FOUR INCH TOTALS COULD OCCUR OVERNIGHT CAUSING LOCAL EXCESSIVE RUNOFF AND FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN... A STALLED OR SLOWLY MOVING FRONTAL BOUNDARY COULD BE THE FOCUS FOR ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS ON THURSDAY. THE BEST CHANCE WILL BE OVER THE ROLLING PLAINS. SOME OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE. NO HAZARDOUS WEATHER IS EXPECTED FOR THE PERIOD FRIDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JAMES
In the hours before
Local storm report, Sep 14, 5:21 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
521 PM CDT WED SEP 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 10 SW PADUCAH 33.91N 100.43W
09/14/2005 COTTLE TX CO-OP OBSERVER
LARGE TREE LIMBS DOWN
&&Local storm report, Sep 14, 5:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
527 PM CDT WED SEP 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 10 SW PADUCAH 33.91N 100.43W
09/14/2005 71 MPH COTTLE TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET
&&Local storm report, Sep 14, 5:33 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT WED SEP 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG DUMONT 33.80N 100.52W
09/14/2005 KING TX CO-OP OBSERVER
LARGE TREE LIMBS DOWN
&&Local storm report, Sep 14, 5:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
553 PM CDT WED SEP 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 15 E POST 33.19N 101.12W
09/14/2005 1.75 INCH GARZA TX LAW ENFORCEMENT
&&Local storm report, Sep 14, 6:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
603 PM CDT WED SEP 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 15 S PADUCAH 33.80N 100.30W
09/14/2005 1.00 INCH KING TX CO-OP OBSERVER
&&Local storm report, Sep 14, 6:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT WED SEP 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 WSW CLAIREMONT 33.11N 100.91W
09/14/2005 1.75 INCH KENT TX PUBLIC
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 42 min |
| Sep 14, 4:27 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 48 min |
| Sep 14, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 58 min |
| Sep 14, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 23 min |
| Sep 14, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 61 min |
| Sep 14, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | King | 65 min |
| Sep 14, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 34 min |
| Sep 14, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 25 min |
| Sep 14, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 59 min |
| Sep 14, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 56 min |
| Sep 14, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 47 min |
| Sep 14, 6:36 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.